Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Suffered from gall bladder stones after 1st pregnancy, was on progesterone. Advised Cerazette after 2nd. Side effects ?

After having a miscarriage at 6 weeks, I was asked to take progesterone tablets for 2 months when I got pregnant again with my first child. My pregnancy was healthy however after my son s birth, I suffered from gall bladder stones , which I doubt is a side effect of the progesterone tablets as I maintain a healthy BMI . I have recovered from gallstones using medicines. My daughter was born 19 months after my first born - no progesterone tablets this time and no gall bladder stones after childbirth . Now my second child is 10 months old and I am breastfeeding. My Dr prescribed Cerazette for contraception. I am apprehensive about the POP pill might lead to gall bladder stones again. Please advice.
Asked On : Sat, 23 Feb 2013
Answers:  1 Views:  48
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Internal Medicine Specialist 's  Response
as per the details u have submitted...
the gall stones that appeared during your pregnancy is not due to effect of progesterone, instaed its due to oestrogen...
generally excess of estrogen in the circulating blood increases the biliary excretion of cholesterol so, the prolonged used of OC pills containing excess estrogen or increased levels of estrogen that naturallu occurs during prgnency due secretion form placenta leads to prcipitation of gall stones becoz these estrogens increases the biliary excretion of cholesterol leading to pooling of cholesterol in bile that again leading to formation of gall stones....

so, the pprogesterone has no effect on the gall baldder disease , instead excess progesterone causes, breast engorgement, oedema of body and increse in weight again..

you can consult a gastroenetrologist and discuss about the same..
i think i have cleared your doubt...
Answered: Fri, 8 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor